Alert archive / Mississippi / Flash Flood Warnings in 2016
Flash Flood Warning 44, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Mar 10, 2016, 1:49 PM CST for Lincoln County, Mississippi. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 10, 2016, 1:49 PM CST (19:49 UTC)
- Expired
- Mar 10, 2016, 7:45 PM CST
- In force
- 6 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Lincoln County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 87 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.8 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 628 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 420 m²/s²
- 0-3 km storm-relative helicity
- 585 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
961
WGUS54 KJAN 101949
FFWJAN
MSC085-110145-
/O.NEW.KJAN.FF.W.0044.160310T1949Z-160311T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
149 PM CST THU MAR 10 2016
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI...
* UNTIL 745 PM CST
* AT 147 PM CST...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. TWO TO FOUR INCHES OF RAIN HAVE
FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BROOKHAVEN...ENTERPRISE...BOGUE CHITTO...LOYD STAR...VAUGHN...WEST
LINCOLN...CENTER POINT...CASEYVILLE...EAST LINCOLN AND RUTH.
ADDITIONAL RAINFALL AMOUNTS OF TWO TO FOUR INCHES ARE POSSIBLE IN
THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3161 9063 3161 9074 3170 9074 3170 9042
3169 9041 3169 9038 3170 9038 3170 9028
3172 9025 3135 9024 3135 9063
$$
17What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Mar 10, 11:03 AM CST, 2 hours 46 minutes earlier.
Area forecast discussion, Mar 10, 11:03 AM CST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1103 AM CST THU MAR 10 2016
.UPDATE...
MOISTURE SURGE/HEAVY RAINFALL CONTINUES OVER THE AREA WITH THE SAME
AREA THAT HAS HAD DANGEROUS FLOODING OVER THE LAST 48 HOURS. SOME
AREAS HAVE SEEN BETWEEN A TOTAL OF TEN TO SEVENTEEN INCHES IN
NE LA AND SE AR...WHICH HAS RESULTED IN WATER ACROSS NUMEROUS ROADS
AND IN HOMES AND BUSINESSES. NUMEROUS WATER RESCUES AND EVACUATIONS
WERE ONGOING IN THE ARKLAMISS DELTA AND IN SOME CASES A LIFE-
THREATENING SITUATION IN THOSE AREAS.
UPPER LOW CONTINUES TO SPIN OVER NRN MEXICO...SURGING VERY ANOMALOUS
MOISTURE INTO THE REGION. UPPER JET OVER THE SRN MS VALLEY IS HELPING
MAINTAIN DYNAMIC LIFT OVER THE REGION WHILE THE UPPER LOW IS CUTOFF
AND STALLED OVER NRN MEXICO. WITH CONVECTION ORIENTED IN AN N/NE
FASHION AND MORE FEEDING INTO THE REGION...EXPECT SIGNIFICANT FLASH
FLOODING THREAT TO CONTINUE. DUE TO THE SIGNIFICANT FLOODING ONGOING
AND POSSIBLE AND ADDITIONAL 2-5 INCHES IN FAR NE LA AND SE AR...WENT
AHEAD AND INTRODUCED AN EXTREME THREAT AREA IN SE AR/NW MS AND NE LA AS
SIGNIFICANT FLOODING IS IMMINENT OR ONGOING. ADDING ANOTHER 2-5
INCHES ON TOP OF WHAT IS ONGOING WILL ONLY MAKE THE SITUATION MORE
DANGEROUS. THE FLASH FLOOD WATCH WAS ALSO EXTENDED FURTHER E INTO
GRENADA...MONTGOMERY...CARROLL...HOLMES TO ACCOUNT FOR SOME RAINFALL
THAT HAS ALREADY OCCURRED IN THE WESTERN PORTIONS AND MORE IN STORE
BEGINNING THIS AFTERNOON THROUGH SATURDAY. ADJUSTED QPF TO ACCOUNT
FOR CURRENT ORIENTATION OF LINE OF STORMS MOVING TO THE NE TO HAVE
HIGHEST QPF JUST W OF I-55. STILL EXPECT THIS MOISTURE/STORMS TO
SURGE E BUT MAY BE SLIGHTLY SLOWER CLOSER TO 18-20Z BEFORE MAKING
NEAR OR JUST E OF THE I-55 CORRIDOR. SEVERE THREAT CONTINUES TODAY
AND TONIGHT. MOST OF THE AREAS IN THE NW DELTA AND NE LA/SE AR ARE
WORKED OVER AND STORMS SHOULD REMAIN ELEVATED BUT FURTHER E...AS
SHOWN WITH QLCS DEVELOPING CURRENTLY...BEST SEVERE THREAT IS DAMAGING
WINDS WHERE LINE CAN ORIENT MORE PERPINDICULAR TO THE LOW LEVEL
SHEAR. A TORNADO CANNOT BE RULED OUT IN THESE BOWING STRUCTURES. STILL
BOTTOM LINE THE FLOODING THREAT IS THE MOST PERTINENT TO MONITOR
TODAY.
FOR FCST ELEMENTS...ADJUSTED QPF TO ACCOUNT FOR AREAS W OF I-55 TO
LIKELY RECEIVE MORE THROUGH 00Z. ADJUSTED WIND GUSTS HIGHER CLOSER TO
WHAT IS ONGOING. HIGHS LOOKED GOOD OTHER THAN COOLER AREAS IN THE
DELTA BEHIND THIS LINE OF STORMS. /DC/
&&
.AVIATION...IFR/MVFR CONDITIONS DUE TO LOW STRATUS AND RAIN PREVAIL
ACROSS MOST OF THE AREA THIS MORNING, AND THIS IS EXPECTED TO
PERSIST THROUGH THE TAF PERIOD. WIDESPREAD RAIN WITH A FEW EMBEDDED
THUNDERSTORMS WILL CONTINUE TO SLOWLY ADVANCE EAST...AND WILL AFFECT
ALL TAF SITES THROUGH THE PERIOD. /26/
&&
.PREV DISCUSSION... /ISSUED 456 AM CST THU MAR 10 2016/
..SIGNIFICANT FLASH FLOODING ONGOING ACROSS PORTIONS OF THE
ARKLAMISS DELTA...
DISCUSSION...
SHORT TERM (TODAY THROUGH FRIDAY NIGHT)...A DANGEROUS SITUATION HAS
UNFOLDED OVERNIGHT ACROSS PARTS OF NE LOUISIANA AND SE ARKANSAS. PER
MRMS 12 HR RAINFALL ESTIMATES...A SWATH OF 3 TO 6 INCHES OF RAIN FELL
ATOP AN AREA THAT HAD ALREADY SEEN SEVERAL INCHES OF RAIN OVER THE
PREVIOUS 24 HOURS. THIS HAS RESULTED IN COUNTLESS ROADS BEING FLOODED
AND NOW EVACUATIONS OF HOMES IN MULTIPLE COUNTIES AND PARISHES. WATER
RESCUES WERE UNDERWAY THIS EARLY MORNING ACROSS CHICOT COUNTY AR AND
IN THE GREENVILLE AREA. UNFORTUNATELY WE MAY SEE A SIMILAR SCENE
UNFOLD ACROSS OTHER AREAS AS ADDITIONAL WAVES OF RAIN ARE EXPECTED
OVER THE NEXT FEW DAYS.
UPPER LOW CONTINUES TO MEANDER OVER NORTHERN MEXICO THIS MORNING,
WITH A STEADY SOUTHERLY FETCH AT ALL LEVELS OF THE ATMOSPHERE
CONTINUING. THIS WAS CONTINUING TO PUMP IN A MOISTURE RICH AIRMASS,
WITH A CORRIDOR OF NEAR 2 INCH PW EXPANDING OVER THE REGION. THROUGH
FRIDAY NIGHT, THE UPPER LOW WILL MAKE SLOW EASTWARD PROGRESS INTO
TEXAS AND A SERIES OF UPPER DISTURBANCES WILL ROTATE AROUND PRODUCING
MULTIPLE WAVES OF CONVECTION OVER THE CWA. THIS CONVECTION WILL TEND
TO BE ORIENTED IN A GENERALLY NORTH TO SOUTH FASHION, RESULTING IN
TRAINING...AND ADDITIONAL FLASH FLOOD PROBLEMS. WHAT IS DIFFERENT
ABOUT TODAY...IS WE WILL BEGIN TO SEE ACTIVITY FARTHER EASTWARD IN
THE CWA. AS A RESULT, WE HAVE EXPANDED THE FLASH FLOOD WATCH TO
INCLUDE AREAS FARTHER EAST (AND SOUTH OF I-2O). THE WATCH WAS ALSO
EXTENDED IN TIME THROUGH SATURDAY THE CULPRIT UPPER LOW REMAINS TO
OUR WEST THROUGH THAT TIME. FOR HWO/HAZARD GRAPHICS, WE HAVE SLIGHTLY
EXPANDED THE SIGNIFICANT THREAT AREA TO TAKE IN SOME AREAS OF
MISSISSIPPI ADJACENT TO THE MS RIVER WHERE CONSIDERABLE FLOODING IS
ALREADY ONGOING. OTHERWISE THE ELEVATED AREAS GENERALLY MATCH THE
AREA OF THE UPDATED WATCH. WPC FORECAST FOR ADDITIONAL AMOUNTS OF 4-8
INCHES SEEMED QUITE REASONABLE, SO WE WILL REFLECT THESE AMOUNTS IN
OUR PRODUCTS.
THERE IS ALSO SOME LIMITED POTENTIAL FOR STRONG TO SEVERE STORMS OVER
MUCH OF THE AREA TODAY AS WEAK TO MODERATE INSTABILITY DEVELOPS AND
DEEP LAYER SHEAR REMAINS MORE THAN SUFFICIENT ACROSS THE AREA. LARGE
SCALE FORCING WILL BE RATHER MODEST, HOWEVER, AND IT IS POSSIBLE
THERE WILL BE A SIMILAR SITUATION TO YESTERDAY WITH TRAINING
CONVECTION TENDING TO WORK OVER THE ATMOSPHERE AHEAD OF MORE POTENT
STORMS...CAUSING MANY OF THEM TO BE ELEVATED. STILL, WE WILL CONTINUE
TO HIGHLIGHT A LIMITED THREAT IN THE HWO WITH DAMAGING WIND GUSTS AS
THE MAIN THREAT, THOUGH A TORNADO CANNOT BE RULED OUT. BOTTOM LINE,
THE MAIN STORY WITH THIS FORECAST PACKAGE IS THE FLOOD THREAT. /DL/
LONG TERM (SATURDAY THROUGH WEDNESDAY)...THE PESKY UPPER LOW WILL
CONTINUE TO SPIN ACROSS NORTH CENTRAL TEXAS COME SATURDAY MORNING.
THIS WILL CONTINUE TO HELP FEED MOISTURE AND RAIN INTO OUR REGION.
SOME MODELS INDICATE SOME DRIER AIR THAT MAY REDUCE THE COVERAGE OF
THE STORMS ACROSS OUR AREA BY THIS TIME. HOWEVER...ANOTHER SURGE OF
HEAVY RAIN IS STILL BEING SHOWN NEAR THE COAST POTENTIALLY MOVING
NORTH INTO THE EASTERN PART OF THE FORECAST AREA SATURDAY AFTERNOON.
THIS COMES AS THE MAIN UPPER LEVEL SYSTEM FINALLY OPENS UP AND
STARTS TO LIFT OFF TO THE NORTHEAST. THIS COULD BRING ANOTHER COUPLE
OF INCHES PARTICULARLY TO THE EASTERN PART OF THE AREA...BUT STILL
EXACERBATE FLOODING ISSUES GIVEN ANTECEDENT CONDITIONS FROM ONGOING
RAINFALL FROM THE SHORT TERM. HAVE CONTINUED MENTION OF HEAVY RAIN
AND FLOODING IN GRAPHICS AND HWO THROUGH SATURDAY.
THE RAIN WILL PUSH OFF TO THE NORTHEAST OF THE MAIN UPPER DYNAMICS
ALSO PULLS NORTHEAST. THIS COULD RESULT IN A LULL IN RAIN ACTIVITY
FOR SOME OF SUNDAY INTO SUNDAY NIGHT...ESPECIALLY FOR THE SOUTHERN
PARTS OF THE FORECAST AREA. HOWEVER...QUICK ON ITS HEELS IS ANOTHER
UPPER LEVEL TROUGH/LOW. UNLIKE THE CURRENT SYSTEM...THIS ONE IS
RATHER FAST MOVING AND WILL MOVE ACROSS THE NORTHERN PARTS OF THE
FORECAST AREA LATE SUNDAY THROUGH SUNDAY NIGHT. PARAMETERS WITH THIS
SYSTEM LOOK PRETTY DECENT FOR SEEING SEVERE POTENTIAL. VERTICAL
TOTALS ARE AROUND 28-30C THANKS TO VERY COLD 500MB TEMPERATURES
ASSOCIATED WITH THE CLOSED LOW. IN ADDITION...WIND SHEAR IS GOOD FOR
ORGANIZED STORMS. WILL INTRODUCE AN AREA INTO THE HWO INITIALLY FOR
SUNDAY NIGHT IN THE DELTA BUT THIS MAY NEED TO BE EXPANDED IN AREA
AND TIME AS THE EVENT NEARS. GIVEN THE PLETHORA OF GRAPHICS
ASSOCIATED WITH THE CURRENT SHORT TERM HAZARDS...WILL FOREGO ADDING
ANOTHER ONE AT THIS TIME. DRIER WEATHER WILL MOVE IN FOLLOWING THIS
SYSTEM FOR A FEW DAYS. OVERALL TEMPERATURES WILL REMAIN MILD TO
ACTUALLY FAIRLY WARM FOR THIS TIME OF YEAR. HIGHS IN THE 70S AND
EVEN 80S LOOK LIKELY THROUGH THE WEEK WITH LOWS IN THE 60S. /28/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 77 67 70 64 / 95 77 85 59
MERIDIAN 77 66 70 62 / 54 62 69 56
VICKSBURG 73 68 71 65 / 99 80 90 64
HATTIESBURG 77 66 70 64 / 59 73 89 77
NATCHEZ 75 68 71 64 / 99 86 93 68
GREENVILLE 70 64 70 62 / 100 81 84 60
GREENWOOD 74 67 70 63 / 100 82 79 52
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR MSZ026>028-036-
043-048>052-054>058-062>066-072>074.
FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR MSZ018-019-025-
034-035-040>042-047-053-059>061.
LA...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR LAZ007>009-015-
016-023>026.
AR...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR ARZ074-075.
&&
DC/28/26Hazardous weather outlook, Mar 10, 10:00 AM CST, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1000 AM CST THU MAR 10 2016 ARZ074-075-LAZ007-008-015-MSZ018-111600- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-RICHLAND-BOLIVAR- 1000 AM CST THU MAR 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND NORTHWEST MISSISSIPPI. .DAY ONE...THE REST OF TODAY AND TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...REMAINDER OF TODAY THROUGH TONIGHT FLOODING THREAT...EXTREME TIMING...REMAINDER OF TODAY THROUGH TONIGHT SIGNIFICANT FLASH FLOODING IS IMMINENT. ADDITIONAL RAINFALL AMOUNTS OF 3 TO 5 INCHES ARE EXPECTED. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) STRONG TO SEVERE STORMS ARE POSSIBLE WITH THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS. A BRIEF TORNADO CANNOT BE RULED OUT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PERIODS OF HEAVY RAINFALL WHICH COULD RESULT IN FLASH FLOODING ARE EXPECTED FRIDAY THROUGH SATURDAY. ADDITIONAL RAINFALL AMOUNTS OF 3 TO 5 INCHES ARE POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND QUARTER SIZE HAIL ARE POSSIBLE ON SUNDAY NIGHT. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY NIGHT AND REST OF TODAY THROUGH TONIGHT. LAZ009-016-023-MSZ019-034-040-041-111600- EAST CARROLL-MADISON LA-FRANKLIN LA-SUNFLOWER-WASHINGTON- ISSAQUENA-SHARKEY- 1000 AM CST THU MAR 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...NORTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...THE REST OF TODAY AND TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...REMAINDER OF TODAY THROUGH TONIGHT FLOODING THREAT...SIGNIFICANT TIMING...REMAINDER OF TODAY THROUGH TONIGHT SIGNIFICANT FLASH FLOODING WILL BE POSSIBLE THROUGH TONIGHT. ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED, WITH LOCALLY HIGHER AMOUNTS POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) STRONG TO SEVERE STORMS ARE POSSIBLE WITH THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS. A BRIEF TORNADO CANNOT BE RULED OUT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PERIODS OF HEAVY RAINFALL WHICH COULD RESULT IN FLASH FLOODING ARE EXPECTED FRIDAY THROUGH SATURDAY. ADDITIONAL RAINFALL AMOUNTS OF 3 TO 5 INCHES ARE POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND QUARTER SIZE HAIL ARE POSSIBLE ON SUNDAY NIGHT. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY NIGHT AND REST OF TODAY THROUGH TONIGHT. MSZ026>033-036>039-042>046-049>052-056>058-066-111600- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA- KEMPER-RANKIN-SCOTT-NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE-JONES- 1000 AM CST THU MAR 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...AND SOUTHEAST MISSISSIPPI. .DAY ONE...THE REST OF TODAY AND TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...REMAINDER OF TODAY THROUGH TONIGHT FLOODING THREAT...LIMITED TIMING...REMAINDER OF TODAY THROUGH TONIGHT HEAVY RAIN IS EXPECTED THROUGH TONIGHT, POSSIBLY RESULTING IN FLASH FLOODING. TOTAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED, WITH LOCALLY HIGHER AMOUNTS POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) STRONG TO SEVERE STORMS ARE POSSIBLE WITH THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS. A BRIEF TORNADO CANNOT BE RULED OUT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PERIODS OF HEAVY RAINFALL WHICH COULD RESULT IN FLASH FLOODING ARE EXPECTED FRIDAY THROUGH SATURDAY, ESPECIALLY ALONG AND SOUTH OF I-20. ADDITIONAL RAINFALL AMOUNTS OF 3 TO 5 INCHES ARE POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND QUARTER SIZE HAIL ARE POSSIBLE ON SUNDAY NIGHT, MAINLY FOR AREAS NORTH OF I-20. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY NIGHT AND REST OF TODAY THROUGH TONIGHT. LAZ024>026-MSZ025-035-047-048-053>055-059>065-072>074-111600- CATAHOULA-TENSAS-CONCORDIA-LEFLORE-HUMPHREYS-WARREN-HINDS- CLAIBORNE-COPIAH-SIMPSON-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-MARION-LAMAR-FORREST- 1000 AM CST THU MAR 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI... SOUTH CENTRAL MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...THE REST OF TODAY AND TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...REMAINDER OF TODAY THROUGH TONIGHT FLOODING THREAT...ELEVATED TIMING...REMAINDER OF TODAY THROUGH TONIGHT HEAVY RAIN RESULTING IN FLASH FLOODING IS EXPECTED THROUGH TONIGHT. TOTAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED, WITH LOCALLY HIGHER AMOUNTS POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) STRONG TO SEVERE STORMS ARE POSSIBLE WITH THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS. A BRIEF TORNADO CANNOT BE RULED OUT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PERIODS OF HEAVY RAINFALL WHICH COULD RESULT IN FLASH FLOODING ARE EXPECTED FRIDAY THROUGH SATURDAY. ADDITIONAL RAINFALL AMOUNTS OF 3 TO 5 INCHES ARE POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND QUARTER SIZE HAIL ARE POSSIBLE ON SUNDAY NIGHT, MAINLY FOR AREAS NORTH OF I-20. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY NIGHT AND REST OF TODAY THROUGH TONIGHT. 26 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Mar 10, 12:32 PM CST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1232 PM CST THU MAR 10 2016
MSZ032-037-101900-
ATTALA MS-CHOCTAW MS-
1232 PM CST THU MAR 10 2016
...A STRONG THUNDERSTORM WILL AFFECT EASTERN ATTALA AND CENTRAL
CHOCTAW COUNTIES UNTIL 100 PM CST...
AT 1232 PM CST...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF
CHESTER TO NEAR KOSCIUSKO...AND MOVING NORTHEAST AT 45 MPH.
WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
CHESTER AROUND 1240 PM CST.
REFORM AROUND 1250 PM CST.
SHERWOOD AROUND 1255 PM CST.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE WEIR...FRENCH
CAMP...MCCOOL AND ETHEL.
LAT...LON 3351 8909 3311 8930 3311 8932 3307 8932
3293 8969 3335 8939 3353 8909
TIME...MOT...LOC 1832Z 231DEG 38KT 3332 8936 3301 8958
17Local storm report, Mar 10, 12:37 PM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1237 PM CST THU MAR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1222 PM FLASH FLOOD 2 NW RAYMOND 32.28N 90.45W
03/10/2016 HINDS MS PUBLIC
WATER COVERING PARTS OF THE NATCHEZ TRACE IN HINDS
COUNTY. RELAYED VIA SOCIAL MEDIA.
&&
27Special weather statement, Mar 10, 12:53 PM CST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1253 PM CST THU MAR 10 2016
MSZ029-030-032-033-038-101945-
OKTIBBEHA MS-WINSTON MS-CHOCTAW MS-WEBSTER MS-CLAY MS-
1253 PM CST THU MAR 10 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WEBSTER...WESTERN
OKTIBBEHA...CHOCTAW...NORTHWESTERN WINSTON AND WESTERN CLAY COUNTIES
UNTIL 145 PM CST...
AT 1253 PM CST...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF PYLAND TO
12 MILES SOUTHWEST OF ACKERMAN...AND MOVING NORTHEAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
ACKERMAN AROUND 110 PM CST.
CRAIG SPRINGS AROUND 130 PM CST.
LONGVIEW AROUND 135 PM CST.
STARKVILLE AROUND 140 PM CST.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE WEIR...MANTEE AND
STURGIS.
LAT...LON 3326 8892 3310 8932 3324 8932 3373 8915
3376 8893 3381 8893 3381 8875
TIME...MOT...LOC 1853Z 242DEG 35KT 3378 8911 3317 8931
17Special weather statement, Mar 10, 1:18 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
118 PM CST THU MAR 10 2016
MSZ030-032-033-038-101945-
OKTIBBEHA MS-WINSTON MS-CHOCTAW MS-CLAY MS-
118 PM CST THU MAR 10 2016
...A STRONG THUNDERSTORM WILL AFFECT OKTIBBEHA...SOUTHEASTERN
CHOCTAW...NORTHWESTERN WINSTON AND CENTRAL CLAY COUNTIES UNTIL 145 PM
CST...
AT 118 PM CST...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF
OKOLONA TO NEAR GRIFFITH TO 11 MILES NORTH OF ZAMA...AND MOVING
NORTHEAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
GRIFFITH AND MULDROW AROUND 125 PM CST.
PALA ALTO AROUND 130 PM CST.
WEST POINT AROUND 135 PM CST.
CRAIG SPRINGS AROUND 145 PM CST.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE STURGIS.
LAT...LON 3368 8872 3368 8862 3332 8876 3309 8932
3314 8932 3357 8890 3381 8891 3381 8872
TIME...MOT...LOC 1918Z 240DEG 37KT 3395 8888 3359 8887 3313 8931
17Local storm report, Mar 10, 1:22 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
122 PM CST THU MAR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM FLASH FLOOD 2 NE JACKSON 32.34N 90.18W
03/10/2016 HINDS MS PUBLIC
ALMOST 2 FEET OF WATER COVERING WILHURST ROAD IN
NORTHEAST JACKSON.
&&
27Special weather statement, Mar 10, 1:45 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
145 PM CST THU MAR 10 2016
MSZ030-031-033-038-102015-
OKTIBBEHA MS-WINSTON MS-LOWNDES MS-CLAY MS-
145 PM CST THU MAR 10 2016
...A STRONG THUNDERSTORM WILL AFFECT EASTERN OKTIBBEHA...LOWNDES...
NORTHEASTERN WINSTON AND SOUTHEASTERN CLAY COUNTIES UNTIL 215 PM
CST...
AT 145 PM CST...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF SHANNON TO
NEAR ABERDEEN TO NEAR CRAIG SPRINGS...AND MOVING NORTHEAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
SESSUMS AROUND 200 PM CST.
CRAWFORD AROUND 205 PM CST.
BENT OAK AROUND 215 PM CST.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE ARTESIA.
LAT...LON 3329 8831 3329 8881 3324 8881 3324 8894
3368 8865 3367 8849 3365 8851 3367 8846
3367 8842 3369 8839 3369 8837 3372 8833
3374 8833 3374 8825
TIME...MOT...LOC 1945Z 244DEG 41KT 3408 8858 3376 8857 3327 8888
17The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 9:38 PM CST | Flash Flood Warning | JAN | Bolivar, Washington | 4 hr |
| Mar 9, 10:29 PM CST | Special Weather Statement | JAN | Washington | 46 min |
| Mar 9, 11:16 PM CST | Special Weather Statement | JAN | Bolivar | 44 min |
| Mar 10, 12:30 AM CST | Special Weather Statement | JAN | Washington | 45 min |
| Mar 10, 1:30 AM CST | Flash Flood Warning | JAN | Bolivar, Issaquena, Sunflower, Washington | 6 hr |
| Mar 10, 4:24 AM CST | Flash Flood Warning | JAN | Issaquena, Sharkey, Warren | 4 hr |
| Mar 10, 5:24 AM CST | Special Weather Statement | JAN | Hinds, Madison, Yazoo | 51 min |
| Mar 10, 7:28 AM CST | Areal Flood Warning | JAN | Bolivar, Issaquena, Sunflower, Washington | 3 hr |
| Mar 10, 9:13 AM CST | Flash Flood Warning | JAN | Bolivar, Washington | 6 hr |
| Mar 10, 9:36 AM CST | Severe Thunderstorm Warning | JAN | Claiborne, Issaquena, Warren | 39 min |
| Mar 10, 9:38 AM CST | Flash Flood Warning | JAN | Issaquena, Sharkey, Warren | 4 hr |
| Mar 10, 9:50 AM CST | Special Weather Statement | JAN | Claiborne, Jefferson | 40 min |
| Mar 10, 10:06 AM CST | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Franklin, Jefferson, Lincoln | 54 min |
| Mar 10, 10:16 AM CST | Special Weather Statement | JAN | Warren | 29 min |
| Mar 10, 10:38 AM CST | Special Weather Statement | JAN | Yazoo | 37 min |
| Mar 10, 10:56 AM CST | Severe Thunderstorm Warning | JAN | Holmes, Yazoo | 51 min |
| Mar 10, 10:59 AM CST | Severe Thunderstorm Warning | JAN | Copiah, Hinds | 45 min |
| Mar 10, 11:13 AM CST | Flash Flood Warning | JAN | Sunflower | 6 hr |
| Mar 10, 11:17 AM CST | River Flood Warning | JAN | Copiah, Simpson | 15 days |
| Mar 10, 11:17 AM CST | River Flood Warning | JAN | Lawrence | 16 days |
| Mar 10, 11:17 AM CST | River Flood Warning | JAN | Marion | 17 days |
| Mar 10, 11:22 AM CST | River Flood Warning | JAN | Attala, Holmes | 8 days |
| Mar 10, 11:22 AM CST | River Flood Warning | JAN | Madison, Yazoo | 13 days |
| Mar 10, 11:22 AM CST | River Flood Warning | JAN | Hinds, Warren | 16 days |
| Mar 10, 11:28 AM CST | River Flood Warning | JAN | Yazoo | 39 days |
| Mar 10, 11:28 AM CST | River Flood Warning | JAN | Sunflower | 29 days |
| Mar 10, 11:32 AM CST | Special Weather Statement | JAN | Leflore | 28 min |
| Mar 10, 11:38 AM CST | River Flood Warning | JAN | Claiborne, Jefferson, Warren | 4 days |
| Mar 10, 11:38 AM CST | River Flood Warning | JAN | Adams, Wilkinson | 22 days |
| Mar 10, 11:45 AM CST | Special Weather Statement | JAN | Attala | 30 min |
| Mar 10, 12:05 PM CST | Special Weather Statement | JAN | Rankin | 25 min |
| Mar 10, 12:11 PM CST | Flash Flood Warning | JAN | Hinds, Madison, Rankin | 7 hr |
| Mar 10, 12:32 PM CST | Special Weather Statement | JAN | Choctaw | 28 min |
| Mar 10, 12:53 PM CST | Special Weather Statement | JAN | Choctaw, Oktibbeha | 52 min |
| Mar 10, 1:03 PM CST | Flash Flood Warning | JAN | Issaquena, Sharkey, Warren | 6 hr |
| Mar 10, 1:18 PM CST | Special Weather Statement | JAN | Clay, Oktibbeha | 27 min |
| Mar 10, 1:32 PM CST | Flash Flood Warning | JAN | Adams, Franklin, Jefferson | 6 hr |
| Mar 10, 1:36 PM CST | Flash Flood Warning | JAN | Claiborne, Copiah | 6 hr |
| Mar 10, 1:43 PM CST | Flash Flood Warning | JAN | Claiborne, Issaquena, Warren | 6 hr |
| Mar 10, 1:45 PM CST | Special Weather Statement | JAN | Lowndes | 30 min |
| Mar 10, 2:12 PM CST | Special Weather Statement | JAN | Lowndes | 33 min |
| Mar 10, 2:51 PM CST | Special Weather Statement | JAN | Jefferson Davis, Simpson | 24 min |
| Mar 10, 3:22 PM CST | Special Weather Statement | JAN | Jefferson Davis, Simpson | 23 min |
| Mar 10, 3:31 PM CST | Flash Flood Warning | JAN | Copiah, Jefferson Davis, Lawrence, Simpson | 5 hr |
| Mar 10, 3:31 PM CST | Flash Flood Warning | JAN | Rankin, Scott | 4 hr |
| Mar 10, 3:53 PM CST | Special Weather Statement | JAN | Smith | 37 min |
| Mar 10, 4:05 PM CST | Tornado Warning | JAN | Smith | 25 min |
| Mar 10, 4:23 PM CST | Flash Flood Warning | JAN | Covington, Jefferson Davis, Smith | 4 hr |
| Mar 10, 4:27 PM CST | Special Weather Statement | JAN | Jasper | 33 min |
| Mar 10, 4:58 PM CST | Special Weather Statement | JAN | Jasper, Newton | 32 min |
| Mar 10, 5:19 PM CST | Areal Flood Warning | JAN | Bolivar, Carroll, Grenada, Holmes, Humphreys, Leflore and 2 more | 6 hr |
| Mar 10, 5:24 PM CST | Flash Flood Warning | JAN | Jasper, Jones | 10 hr |
| Mar 10, 5:26 PM CST | Flash Flood Warning | JAN | Lamar, Marion | 16 hr |
| Mar 10, 5:31 PM CST | Special Weather Statement | JAN | Jasper | 29 min |
| Mar 10, 5:49 PM CST | Special Weather Statement | JAN | Lauderdale | 26 min |
Nearby
Flash Flood Warnings in Mississippi, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.